Dust Devil, Hunterdon
- When
- June 28, 2:15 PM EST
- Where
- Hunterdon County, 5 mi NW of Three Bridges
- Reported by
- AIRPLANE PILOT
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
A dust devil was spotted by a pilot as it moved across a field in Readington Township. There was no property damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A dust devil was spotted by a pilot as it moved across a field in Readington Township. There was no property damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 12:45 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 145 PM EDT MON JUN 28 2004 .SHORT TERM...TNGT AND TMRW... CDFNT MOVING THROUGH NWRN PA WEAKENING AS IT MOVES EWD. WK WMFNT SLOWLY MOVING N BRINGING LEADING EDGE OF THE SUBRTOPICAL AMS. WK FORCING IN RIGHT ENTRANCE REG OF UPR JET AND LEADING EDGE OF FORCING AHEAD OF H7 SW TROF CAUSING -RA ACROSS NE PA/NRN NJ. THIS AREA OF PCPN WL MOVE SLOWLY TO THE E AND SE THIS AFTN THIS EVE. OF OTHER CONCERN IS MARGINAL INSTABILITY DEVELOPING WITH INCRSG LLVL MOISTURE AND WK HTG. COULD BE ENUF INSTAB TO DRIVE SCT TS THRU THIS EVE AND WL LEAVE CURRENT MENTION OF THUNDER IN PLACE. LAPSE RATES NOT ALL THAT STEEP AND INSTABILITY MARGINAL SO DESPITE LENGTHENING STRAIGHT LINE HODOGRAPHS SVR WX NOT ANTICIPATED. A FEW GUSTY STORMS POSS OVR THE DELMARVA AND SRN NJ BUT CVRG AND TEMPORAL WINDOW FOR STG CONVECTION TOO LOW TO WARRANT MENTION ATTM. WL TAPER OFF POPS FM NW TO SE OVNGT ENDING ALL PCPN SAVE FOR LOWER DELMARVA AND COASTAL NJ BY MORN. MOISTURE CLEARS OUT QUICKLY WITH GOOD SUBSIDENCE BEHIND DEPARTING UPR TROF. MSUNNY/PTCLDY AND WARM IN STORE FOR THE CWFA FOR TMRW. && .LONG TERM...TMRW NIGHT AND BEYOND... HEIGHTS START TO BUILD OVR MUCH OF THE ERN CONUS STARTING TMRW AND LASTING THRU THE MID TO LATE PART OF THE WK. MED RANGE GUIDANCE IN GOOD AGRMT AS THE MAIN BAND OF WESTERLIES PUSHES N OF THE CANADIAN BORDER KEEPING THE WX MOSTLY QUIET WITH A RETURN TO MORE SEASONABLE TEMPS. INCRSG TEMPS AND LLVL MOISTURE MAY START PUSHING HEAT INDICES UP TOWARD THE END OF THE WORK WEEK...BUT STILL WELL BLO ANY HEAT ADV CRITERIA. WK TROF APCHS THE MID ATL SAT BRINGING THE NEXT CHC FOR PCPN. WL MAINTAIN CHC POPS FOR SAT AND SUN AND LEAVE MON DRY FOR NOW. && .AVIATION... WITH THE APCH AND PASSAGE OF CDFNT XPCT A BKN-OVC SC DECK AND SCT SHRA TO AFFECT TAF SITES. CONDS XPCTD TO REMAIN GOOD VFR AT ILG/MIV SOME MVFR POSS AT ACY/PHL/PNE AND ISOLD IFR CONDS POSS ACROSS NRN TAF SITES RDG/ABE. OVNGT...XPCT SC DECK TO QUICKLY CLEAR OUT AS DRIER AIR WORKS IN FM THE NW. WNDS GOING CALM TNGT FOR A TIME B4 NW FLOW TAKES OVR. GIVEN XTNSV CLD CVR THIS EVE...THINK THAT CHCS FOR BR/FG OVERALL PRETTY LOW SO HV LEFT OUT ATTM. && .MARINE... NO SIG WINDS/WAVES ON THE WATERS THRU THE FORECAST PD. && .PHI WATCHES/WARNINGS/ADVISORIES... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. && MANNING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 509 AM EDT MON JUN 28 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-290857- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 509 AM EDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER THERE IS A MINIMUM CHANCE THAT A COUPLE OF THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EBERWINE
The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2004Every state in 2004This day in weather historyWarnings in New Jersey, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408192.